Georgia, 2007

Damaging Wind in Georgia, June 6, 2007

June 6, 2007 · NWS TAE · 1 event in 1 county or zone

Scattered strong thunderstorms erupted over portions of southwest and south central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Scattered strong thunderstorms erupted over portions of southwest and south central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 6, 3:06 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 6, 3:06 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT WED JUN 6 2007

.SYNOPSIS...16Z KVPS SOUNDING CONFIRMED WHAT WATER VAPOR IMAGERY WAS
SHOWING...THAT SIGNIFICANT DRYING AT MID LEVELS WORKED ITS WAY ALL
THE WAY INTO NW FL. THERE WAS ALSO SOME ASSOCIATED WARMING AT MID
LEVELS. THESE WERE SOME OF THE MITIGATING FACTORS WE WERE WORRIED
ABOUT EARLIER TODAY. HOWEVER...THE KVPS SOUNDING STILL SHOWS A GOOD
DEAL OF INSTABILITY WITH CAPE AROUND 4000 J/KG...A GOOD DEAL OF THAT
IN THE HAIL GROWTH ZONE. ISOLATED CONVECTION HAS DEVELOPED ACROSS
THE AREA. WE ALSO CONTINUE TO SEE STRONG STORMS OVER THE GULF THAT
ARE BEING ENHANCED BY A VORT CENTER MOVING E ACROSS THE N CENTRAL
GULF. OUTFLOW FROM THESE STORMS IS MOVING N. SO, ALTHOUGH WE GOT A
LATER THAN ANTICIPATED START, WE STILL FEEL THAT WE WILL SEE A FEW
SEVERE PULSE-TYPE STORMS. WEVE ALREADY SEEN A FEW STRONG STORMS IN
THE WRN PANHANDLE...AND ONE SEVERE OVER E CENTRAL LEON COUNTY THAT A
LOCAL TV STATION REPORTS PRODUCED GOLF BALL SIZE HAIL.

LOOKING AT THE BIGGER PICTURE, THE LONG WAVE TROUGH THAT WAS OVER
THE AREA YESTERDAY HAS LIFTED OFF TO THE NE. HEIGHTS ARE BUILDING IN
ITS WAKE IN RESPONSE TO A LARGE CLOSED LOW SPINNING OUT W OVER THE
VICINITY OF THE ID/WY BORDER. SURFACE ANALYSIS SHOWS A RIDGE OF HIGH
PRESSURE EXTENDING FROM E OF THE BAHAMAS W ACROSS S FL INTO THE
CENTRAL GULF OF MEXICO.

&&

.SHORT TERM...TONIGHT THROUGH FRI NIGHT.
WE KEPT ISOLATED CONVECTION (20 POP) IN FOR THE EVENING HOURS. NONE
OF THE SHORT RANGE MODELS APPEARS TO BE VIGOROUS ENOUGH WITH THE
LIFT ASSOCIATED WITH THE GULF SHORT WAVE. THE GFS DOES BETTER THAN
THE NAM IN THIS REGARD, BUT THEN SUFFERS FROM HORRIBLE FEEDBACK
PROBLEMS EARLY ON IN THE RUN. IT APPEARS THAT CONVECTION IN THE GULF
HAS ALREADY WORKED TO REVERSE THE TREND IN UPPER LEVEL DRYING NOTED
EARLIER. THE LARGE SCALE PATTERN WILL NOT CHANGE MUCH OVER THE NEXT
COUPLE OF DAYS WITH THE SURFACE RIDGE CONTINUING TO PUSH MOIST
UNSTABLE AIR NWD FROM THE GULF INTO THE REGION. HEIGHTS WILL RISE A
BIT KEEPING TEMPS ON THE HOT SIDE. SEA BREEZE AND OUTFLOW BOUNDARIES
WILL CONTINUE TO SPARK SCATTERED CONVECTION EACH AFTERNOON WITH
ISOLATED TO WIDELY SCATTERED ACTIVITY PERSISTING INTO THE EVENING.

.LONG TERM...SAT THROUGH WED.
AS UPPER RIDGE SHIFTS A BIT WEST ON SATURDAY...A WEAK FRONT WILL
APPROACH THE AREA FROM THE NORTH. ADDED CONVERGENCE WITH THIS
FEATURE ALONG WITH LIGHT NORTHERLY LOW LEVEL FLOW SHOULD LEAD TO A
SLIGHTLY MORE ACTIVE SEABREEZE DAY FOR SATURDAY. BEYOND SATURDAY...
UPPER RIDGE BECOMES ESTABLISHED OVERHEAD ONCE AGAIN WITH ONLY LOW
CHANCE POPS IN THE FORECAST. TEMPS WILL BE WARM WITH THE RIDGE IN
PLACE...RISING INTO THE LOWER TO MID 90S EACH AFTERNOON.

&&

.MARINE...MARINERS WILL ENCOUNTER LOCALLY HIGHER WINDS AND SEAS
ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING. THIS IS MENTION IN THE
FORECAST AND ALSO A MARINE WEATHER STATEMENT. OVER THE NEXT SEVERAL
DAYS, WE ARE FORECASTING A PATTERN TYPICAL OF SUMMER, WITH ONSHORE
WINDS MAXING OUT NEAR THE COAST IN THE AFTERNOON SEAS BREEZES. LOWER
WINDS AND SEAS WILL BE FOUND FARTHER OFFSHORE. NO HEADLINES ARE
ANTICIPATED THROUGH MON.

&&

.AVIATION...ALL TERMINALS EXPECTED TO REMAIN AT VFR CONDITIONS
OUTSIDE OF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS INTO THE
EVENING HOURS. THERE CONTINUE TO BE INDICATIONS THAT THE AREA FROM
NORTH OF KPFN TO KTLH AND KVLD MAY BECOME CONVECTIVELY ACTIVE DURING
THE MID TO LATE AFTERNOON AND EVENING. HOWEVER...SOME VERY DRY AIR
ALOFT IS BEGINNING TO SUPPRESS THE CONVECTIVE POTENTIAL AND MAY NEED
TO TAKE TEMPO MENTION OF STORMS OUT OF THE FORECAST DURING THE LATER
AFTERNOON HOURS. A FEW OF THE STORMS IF THEY CAN GET GOING NEAR THE
SOUTHERN TERMINALS AND ACROSS TWEB ROUTE 112 AND NORTHERN TWEB ROUTE
117 MAY BE STRONG TO SEVERE AT TIMES WITH LARGE HAIL POSSIBLE AND
VERY GUSTY WINDS. VIS WITH ANY OF THESE STORMS MAY LOCALLY FALL INTO
THE IFR RANGE. ANY SHOWERS AND STORMS THAT DO DEVELOP TODAY WILL
DIMINISH IN INTENSITY AND COVERAGE DURING THE MID EVENING HOURS WITH
ACTIVITY ENDING BY LATE EVENING. WILL BE LOOKING FOR THE POTENTIAL
FOR MORE LOW CLOUD/PATCHY FOG DEVELOPMENT TONIGHT WITH PLENTY OF LOW
LEVEL MOISTURE BEING OVERRUN BY MID LEVEL DRY AIR. HAVE GONE
PREVAILING TO TEMPO MVFR AT ALL TERMINALS AFTER MIDNIGHT WITH A
TEMPO MENTION OF IFR FOR KVLD DURING THE LATE NIGHT/EARLY MORNING
HOURS OF THURSDAY. WILL CONTINUE TO MONITOR GUIDANCE TRENDS...AS THE
POTENTIAL WILL EXIST FOR BRIEF IFR CONDITIONS LATE TONIGHT AT THE
OTHER TERMINALS AS WELL.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  71  90  69  92 /  20  40  20  30
PANAMA CITY  76  87  74  88 /  20  30  20  30
DOTHAN       72  88  72  90 /  20  40  20  30
ALBANY       72  92  71  92 /  10  30  20  30
VALDOSTA     69  91  70  92 /  20  30  20  30
CROSS CITY   70  89  70  92 /  20  40  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...MROCZKA
LONG TERM...CAMP
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jun 6, 8:25 AM EST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 AM EDT WED JUN 6 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-071000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
925 AM EDT WED JUN 6 2007 /825 AM CDT WED JUN 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ALTHOUGH MUCH OF THE UPPER LEVEL SUPPORT FOR THUNDERSTORMS SEEN ON
TUESDAY HAS PUSHED OFF TO THE EAST...THERE ARE INDICATIONS THAT
THE INSTABILITY THIS AFTERNOON AND EVENING WILL BE SUFFICIENT OVER
THE FLORIDA BIG BEND...AND FAR SOUTHERN GEORGIA TO SUPPORT
ISOLATED TO WIDELY SCATTERED STRONG TO POSSIBLY SEVERE
THUNDERSTORMS. IN ADDITION TO THE STRONG INSTABILITY...SHEAR
PROFILES SUGGEST THE POTENTIAL FOR A FEW ORGANIZED STORMS CLUSTERS
AND POSSIBLE SUPERCELLS. THE HIGH INSTABILITY AND CURRENT SHEAR
PROFILE WOULD SUGGEST THE MAIN THREAT FROM ANY SEVERE STORMS WOULD
BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. FOR THESE REASONS
THE FLORIDA BIG BEND AREA AND OUR FAR SOUTHERN GEORGIA ZONES ARE
NOW UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND
EVENING. THE REST OF THE FORECAST AREA NOT INCLUDED IN THE SLIGHT
RISK WILL STILL SEE THE POTENTIAL FOR A FEW MORE ISOLATED STRONG
TO SEVERE STORMS.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT PANHANDLE AND
BIG BEND BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
AND EVENING THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

14-MROCZKA

In the hours before

Local storm report, Jun 6, 2:55 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 PM EDT WED JUN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             10 E TALLAHASSEE        30.44N 84.11W
06/06/2007  E1.75 INCH       LEON               FL   BROADCAST MEDIA

            GOLF BALL HAIL REPORTED ON 8200 BLOCK OF BUCK LAKE ROAD.
            REPORTED BY WTXL-TV.

&&

JAMSKI
Special weather statement, Jun 6, 3:38 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 PM EDT WED JUN 6 2007

GAZ156-062145-
DECATUR-
438 PM EDT WED JUN 6 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY...

* UNTIL 545 PM EDT

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF CHATTAHOOCHEE...OR 12 MILES
SOUTHWEST OF BAINBRIDGE...MOVING NORTHEAST AT 5 MPH.

THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jun 6, 3:44 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 PM EDT WED JUN 6 2007

GAZ145-062130-
MITCHELL-
444 PM EDT WED JUN 6 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MITCHELL COUNTY...

* UNTIL 530 PM EDT

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAMILLA...MOVING NORTH TO NORTHEAST AT 5
MPH.

THIS STORM WILL BE NEAR...
  5 MILES SOUTHEAST OF BACONTON BY 530 PM EDT.

THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

BLOCK
Special weather statement, Jun 6, 3:49 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 PM EDT WED JUN 6 2007

GAZ142-143-062115-
EARLY-MILLER-
449 PM EDT WED JUN 6 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHEAST EARLY AND
NORTHERN MILLER COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 515 PM EDT

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF COLQUITT...MOVING EAST AT 5 TO
10 MPH.

SMALL HAIL...TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND WINDS 30
TO 40 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 6, 3:52 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
452 PM EDT WED JUN 6 2007

GAZ127-146-062145-
COLQUITT-WORTH-
452 PM EDT WED JUN 6 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT AND WORTH
COUNTIES...

* UNTIL 545 PM EDT

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOERUN...OR 14 MILES EAST OF CAMILLA...
MOVING NORTHEAST AT 5 MPH.

THIS STORM WILL BE NEAR...
  DOERUN BY 530 PM EDT.

THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK

The radar

The Tallahassee radar (KTLH), 53 km away, was scanning. The volume nearest the first event began at 21:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Decatur

When
June 6, 4:16 PM EST
Where
Decatur County, 7 mi SSW of Bainbridge
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.806, -84.615

Several trees were down along State Highway 97.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37784.